Exactly solvable sandpile with fractal avalanching

Helander, P.; Chapman, S.C.; Dendy, R.O.; Rowlands, G.; Watkins, N.W.. 1999 Exactly solvable sandpile with fractal avalanching. Physical Review E., 59 (6). 6356-6360.

Full text not available from this repository. (Request a copy)


A simple one-dimensional sandpile model is constructed which possesses exact analytical solvability while displaying both scale-free behavior and fractal properties. The sandpile grows by avalanching on all scales, yet its shape and energy content are described by a simple, continuous (but nowhere differentiable) analytical formula. The avalanche energy distribution and the avalanche time series are both pou er lows with index -1 (''1/f spectra''). [S1063-651X(99)00306-2].

Item Type: Publication - Article
Digital Object Identifier (DOI):
Programmes: BAS Programmes > Pre 2000 programme
ISSN: 1063651X
NORA Subject Terms: Mathematics
Date made live: 15 Oct 2013 10:50 +0 (UTC)

Actions (login required)

View Item View Item

Document Downloads

Downloads for past 30 days

Downloads per month over past year

More statistics for this item...